Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Reason for abdominal pain, lower back pain, thigh pain after tubal ligation?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
I always get my period 23 days after the last day of my last period. ALWAYS. Last month I had my period on time but it was heavy. I am talking lots of clots, lots of flow to the tune of changing my tampon and pad every 2 hours for 3 days then a somewhat normal flow followed. This month my period just cam today(9days late). It is bright red and very watery accompanied with pain. I am assuming my cramping in my lower abdomen is period cramping(I don't get cramps with my period). But there is also sharp pain on the both sides of my lower abdomen. My lower back is in a great deal of pain as well, but I wouldn't describe it as cramps... My left inner thigh hurts as well as my left armpit is sensitive to touch and just sore in general. I had a tubal ligation done 2 years ago. I know they say that anything abnormal for you in your period should be checked out. What do you suppose is going on?
Posted Fri, 28 Feb 2014 in Women's Health
Answered by Dr. Timothy Raichle 41 minutes later
Brief Answer: Hello, I would be happy to help... Detailed Answer: The irregularity in your cycles is almost certainly related to irregular or absent ovulation. Normally, you ovulate around mid-cycle, and when this occurs, there is a very predictable cycle afterwards. There are several things that can lead to "anovulatory" cycles, one of them being hyper-prolactinemia. You have already been diagnosed with this, and you were on medication. You stopped the medication, but you did not indicate what the followup was afterwards? I think that if you have not done so already, you need repeat fasting prolactin levels AND testing of your thyroid. In addition, given the pain associated with the bleeding, an exam and ultrasound should also be performed. Please let me know if this helps. Also, if there are details missing, please update me by responding to this question.
Above answer was peer-reviewed by
Follow-up: Reason for abdominal pain, lower back pain, thigh pain after tubal ligation? 33 minutes later
Component Standard Range 2/17/2012 2/23/2012 PROLACTIN 44.30 49.40 (it did not give the units of measurement) I took the medication for 6 months with no relief in milk production. I stopped taking it and no further follow up was done. My question I guess is why all of a sudden does the high prolactin level change my period when I've had the issue a while and no concerns. I am assuming it increased more? I know that is why you told me to get lab work done and an US. I guess I wanted to see if it was something medically necessary to have done right away.
Answered by Dr. Timothy Raichle 37 hours later
Brief Answer: Thank you for the followup... Detailed Answer: Okay, first let me say that I am sorry about the delay in responding. I was traveling and it is hard to do on my iphone. With regard to your followup information: The levels of prolactin are definitely elevated, and given that you are off medicine, these levels MUST be rechecked. These should be done in conjunction with the advice from an Endocrinologist, not just your General Practitioner, especially in light of your prior treatment and poor response. It is possible that the level normalized enough to not cause a problem, but is now elevated again. You would not know, really, unless you were checking. There is no real urgency to this, but as I said above, this should also include testing of your thyroid and an ultrasound of your uterus by your OB/GYN. I hope that this helps and please ask if you have additional questions!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor